Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on methadone for now 3 months. I am suffering severe constipation and assuming it is from the methadone, for that is a side affect with methadone. It is bad. I get impacted at least once a week and have to manually remove the concrete-like stool, which is no bigger than nickle size pellets as hard as concrete. During the removal my rectum bleeds a lot. I am hoping this isn't dangerous,for I only have to do this once a week. It is like either constipation from the narcotics I use for the extreme pain I am in daily or constipation from the methadone. It seems I can't win for losing. The methadone helps with the pain better than the narcotics, so I would much rather use it. If I wasn't in such severe pain I wouldn't use anything. But daily life with this kind of pain is really intolerable I have what they call sever neurological pain from my waist to my feet down the front of my body and the back The pain is shooting and sharp and never lets up. It never lets up. it causes cramping in my muscles in my back, legs and feet. Kinda like a sharp spasm in the muscles, it actually is so severe it will knock me off of my feet if I am standing. But the methadone does cause these episodes not to happen as frequently, and I have gotten some sleep with this new med..Any way, I was just wondering if anyone out there knows of anything for the really bad constipation I can try. I already drink a lot of water, 4 stoolsofteners/d, and 4 flax seed oil  pills/d. Also does this constipation from the methadone ever go away? If someone can help please reply to INPAINONMETHADONE

THANK YOU

Loading...

I'm so sorry to hear you are suffering with this problem. You are hoping this isn't dangerous? Well, blood once per week in that area is dangerous, in my opinion. This is something you really need to see your doctor about.

Methadone IS a narcotic (opiate), make no mistake. And like nearly every opiate, constipation is a side-effect. However, there may be a better drug for you. Buprenorphine (subutex) is a long-acting opiate very much like methadone, with similar indications. However, it is known to cause LESS constipation compared to most other opiates. Trying looking up both drugs on Wikipedia and comparing them.

You should speak to your doctor about changing meds. In the meantime however, I highly recommend you buy another over-the-counter laxative. Magnesium Citrate is available in a liquid form, some with flavors. You can mix it with your normal drinking water. And you can keep track of how much you are drinking, and fine-tune the dose.

The benefit of this solution is that you are getting more magnesium (which is healthy) while at the same time reducing the constipation.

Wishing you the best,

Phoenix

Reply

Loading...